Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 16, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Aug 26, 2009, 4:58 AM AKDT. It took effect at Aug 26, 2009, 12:00 PM AKDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2009, 4:58 AM AKDT (12:58 UTC)
- In effect from
- Aug 26, 2009, 12:00 PM AKDT
- Expired
- Aug 27, 2009, 12:00 PM AKDT
- In force
- 24 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 261258 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 458 AM AKDT WED AUG 26 2009 AKZ187-270200- /X.NEW.PAFC.HW.W.0016.090826T2000Z-090827T2000Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 458 AM AKDT WED AUG 26 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO NOON AKDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO NOON AKDT THURSDAY. A LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN BERING WILL BRING DANGEROUS WINDS TO THE CENTRAL ALEUTIANS THIS AFTERNOON THROUGH THURSDAY AFTERNOON. WEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 60 MPH WITH GUSTS TO 75 MPH THIS AFTERNOON. WINDS ARE EXPECTED TO MAINTAIN STRENGTH AS THEY SHIFT TO THE WEST TONIGHT AND TO THE NORTH THURSDAY MORNING BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ191-270000- /X.NEW.PAFC.HW.W.0016.090826T2000Z-090827T0000Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 458 AM AKDT WED AUG 26 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM AKDT THIS AFTERNOON FROM AMCHITKA EAST... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM AKDT THIS AFTERNOON. A LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN BERING WILL BRING DANGEROUS WINDS TO PORTIONS OF THE WESTERN ALEUTIANS THIS AFTERNOON. NORTHWEST WIND 40 TO 60 MPH WITH GUSTS TO 75 MPH IN THE AFTERNOON ARE EXPECTED FROM AMCHITKA EAST. AS THE LOW MOVES AWAY FROM THE AREA...WINDS WILL DECREASE THIS EVENING TO 20 TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
3 follow-up statements
000 WWAK72 PAFC 262356 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 356 PM AKDT WED AUG 26 2009 AKZ191-270100- /X.EXP.PAFC.HW.W.0016.000000T0000Z-090827T0000Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 356 PM AKDT WED AUG 26 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING FOR THE WESTERN ALEUTIANS HAS EXPIRED. THE STORM SYSTEM HAS MOVED OFF TO THE EAST. GUSTY NORTH WINDS WINDS WILL DIMINISH TO 25 MPH OR LESS BY MIDNIGHT. $$ AKZ187-271300- /X.CON.PAFC.HW.W.0016.000000T0000Z-090827T2000Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 356 PM AKDT WED AUG 26 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON AKDT THURSDAY... THE HIGH WIND WARNING FOR THE CENTRAL ALEUTIANS REMAINS IN EFFECT UNTIL NOON AKDT THURSDAY. A LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN BERING WILL BRING DANGEROUS WINDS TO THE CENTRAL ALEUTIANS THROUGH MIDDAY THURSDAY. NORTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED TO CONTINUE THROUGH THURSDAY THEN GRADUALLY TAPER OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 271250 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 450 AM AKDT THU AUG 27 2009 AKZ187-272000- /X.CON.PAFC.HW.W.0016.000000T0000Z-090827T2000Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 450 AM AKDT THU AUG 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON AKDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON AKDT TODAY. A LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN BERING WILL BRING DANGEROUS WINDS TO THE CENTRAL ALEUTIANS THROUGH MIDDAY. NORTH WINDS 35 TO 50 MPH WILL CONTINUE TODAY WITH GUSTS TO 75 MPH TAPERING OFF LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 272013 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1213 PM AKDT THU AUG 27 2009 AKZ187-272115- /X.EXP.PAFC.HW.W.0016.000000T0000Z-090827T2000Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 1213 PM AKDT THU AUG 27 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. NORTHERLY WINDS ALONG THE CENTRAL ALEUTIANS HAVE DIMINISHED TO 35 TO 55 MPH. WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON AND TONIGHT AS THE STORM MOVES AWAY FROM THE AREA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Aug 26, 4:00 AM AKDT, 58 minutes earlier.
Area forecast discussion, Aug 26, 4:00 AM AKDT, 58 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 400 AM AKDT WED AUG 26 2009 CORRECTION FOR TYPO .MODEL DISCUSSION...GFS AND NAM 00Z RUNS IN GOOD AGREEMENT THROUGH 60 HOURS ON PRIMARY WEATHER FEATURES. THOSE FEATURES ARE A NORTH PACIFIC LOW THAT MOVES INTO THE SOUTHERN GULF OF AK THURSDAY AND MOVES NORTHWESTWARD TO THE SOUTHERN TIP OF KODIAK ISLAND ON FRIDAY AFTERNOON. A CENTRAL ALEUTIAN LOW MOVES WELL SOUTH OF COLD BAY ON FRIDAY AS IT STRENGTHENS TO 976 MB. A RIDGE OF HIGH PRESSURE FORMS OVER THE WESTERN ALEUTIANS AND CENTRAL BERING SEA WEDNESDAY NIGHT AND PERSISTS THROUGH SUNDAY AS IT SLOWLY MOVES TO THE SOUTHEAST. FORECASTERS THIS MORNING FAVORING GFS SOLUTION IN THEIR VARIOUS PRODUCTS. .ANALYSIS AND UPPER LEVELS...MAIN UPPER LEVEL ENERGY IS ASSOCIATED WITH THE CENTRAL ALEUTIAN LOW WHICH DIGS INTO THE NORTH PACIFIC LATER IN THE WEEK WHICH IN TURN ALLOWS FOR THE DEVELOPMENT OF SURFACE LOW IN THE GULF OF ALASKA OVER THE WEEKEND. HIGH AMPLITUDE RIDGE OVER THE NORTHWEST COAST OF NO. AM. WILL BLOCK ANY MOVEMENT FURTHER EASTWARD. .SHORT TERM FORECAST...EXPECTING MOISTURE TO MOVE INTO SOUTHCENTRAL WEDNESDAY MORNING AS A RESULT OF SOUTHEAST FLOW ALOFT. SOUTHWEST ZONES SHOULD NOT EXPECT PRECIPITATION FROM CURRENT CENTRAL ALEUTIAN STORM WITH THE EXCEPTION OF THE NORTHERN AK PEN ON LATE WEDNESDAY AND THURSDAY. KODIAK ISLAND CAN EXPECT RAIN BEGINNING WEDNESDAY NIGHT AND EXTENDING THROUGH FRIDAY NIGHT...STRONG NE WINDS THURSDAY AFTERNOON THROUGH FRIDAY MORNING. .LONG TERM FORECAST...WITH A GULF OF ALASKA LOW ON THE WEEKEND AND RIDGE OF HIGH PRESSURE OVER THE CENTRAL BERING MOST OF THE ACTIVE WEATHER WILL BE IN SOUTHCENTRAL. RAIN OR SHOWERS IN COASTAL AREAS OF SOUTHCENTRAL BUT GENERALLY CLOUDY ON SATURDAY BECOMING MOSTLY SUNNY OVER MUCH OF THE AREA ON SUNDAY. ON MONDAY A TROUGH FORMS OVER THE BERING SEA AND HENCE TRANSPORTS MOISTURE INTO THE SOUTHWEST ZONES BEGINNING MONDAY AFTERNOON. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...GALES 155 165 171 176 179 138 STRM 175 172 120 130 132 FIRE WEATHER...GONE UNTIL NEXT YEAR JMP AUG 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:00 PM AKDT | Gale Warning | AFC | 4 days | |
| Aug 25, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Aug 25, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Aug 25, 4:00 PM AKDT | Storm Warning | AFC | 48 hr | |
| Aug 25, 4:00 PM AKDT | Storm Warning | AFC | 36 hr | |
| Aug 26, 4:00 AM AKDT | Gale Warning | AFC | 48 hr | |
| Aug 26, 4:00 AM AKDT | Gale Warning | AFC | 60 hr | |
| Aug 26, 4:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Aug 26, 4:00 AM AKDT | Small Craft Advisory | AFC | 48 hr | |
| Aug 26, 4:00 AM AKDT | Storm Warning | AFC | 36 hr | |
| Aug 26, 4:00 AM AKDT | Storm Warning | AFC | 24 hr | |
| Aug 26, 4:00 AM AKDT | Storm Warning | AFC | 24 hr | |
| Aug 26, 12:29 PM AKDT | Flood Watch | AFC | 3 days |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.